MAUDE Adverse Event Report: ALERE SAN DIEGO FISHER - SURE-VUE HCG SERUM/URINE; HCG PREGNANCY TEST

ALERE SAN DIEGO FISHER - SURE-VUE HCG SERUM/URINE; HCG PREGNANCY TEST
Model Number FHC-202
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results pending completion of the investigation.
 
Event or Problem Description
The customer reported that a patient with abdominal pain arrived at the hospital.An hcg test was performed with a false positive result on a urine/serum cassette using a serum sample.A urine sample was tested on the same urine/serum cassette with a negative result.Confirmatory testing result with patient's plasma was 8.0miu/ml.No treatment was delayed or medication provided based on the results.
 
Additional Manufacturer Narrative
Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 5 minutes and all devices yielded the expected negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.Review of the information provided did not identify any evidence of misuse.The customer was unsure of the volume used on the test, but the technician couldn't retest sample because of insufficient sample.There were no other indications that the user deviated from the package insert.The minimum detect level for this product is 5miu/ml.The hcg concentration of the patient sample from the reported complaint was 8.0 miu/ml, which is above the minimum detect level.Therefore, positive results may be observed at this concentration.

Brand Name
FISHER - SURE-VUE HCG SERUM/URINE
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9995 summers ridge rd
san diego CA 92121
MDR Report Key9474051
Report Number2027969-2019-00609
Device Sequence Number2649249
Product Code JHI
UDI-Device Identifier00613647000540
UDI-Public(01)00613647000540(17)210331(10)HCG9040020
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K993065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberFHC-202
Device Catalogue Number23900529
Device Lot NumberHCG9040020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR